Regular Variation and Differential Equations

  • Authors
  • Vojislav Marić

Part of the Lecture Notes in Mathematics book series (LNM, volume 1726)

Table of contents

  1. Front Matter
    Pages I-X
  2. Vojislav Marić
    Pages 1-8
  3. Vojislav Marić
    Pages 9-47
  4. Vojislav Marić
    Pages 49-70
  5. Vojislav Marić
    Pages 71-104
  6. Vojislav Marić
    Pages 105-114
  7. Back Matter
    Pages 115-132

About this book


This is the first book offering an application of regular variation to the qualitative theory of differential equations. The notion of regular variation, introduced by Karamata (1930), extended by several scientists, most significantly de Haan (1970), is a powerful tool in studying asymptotics in various branches of analysis and in probability theory. Here, some asymptotic properties (including non-oscillation) of solutions of second order linear and of some non-linear equations are proved by means of a new method that the well-developed theory of regular variation has yielded. A good graduate course both in real analysis and in differential equations suffices for understanding the book.


Boundary layer equation DEX Differential equations of Thomas-Fermi type Second order linear differential equations behavior differential equation eXist equation function functions online probability probability theory real analysis tool

Bibliographic information

  • DOI
  • Copyright Information Springer-Verlag Berlin Heidelberg 2000
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Springer Book Archive
  • Print ISBN 978-3-540-67160-2
  • Online ISBN 978-3-540-46520-1
  • Series Print ISSN 0075-8434
  • Series Online ISSN 1617-9692
  • Buy this book on publisher's site